How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Vet
Satisfied Customers: 28439
Experience:  University of California at Davis graduate veterinarian with 45 years of experience.
55012488
Type Your Vet Question Here...
Dr. Michael Salkin is online now

Just sent MSG about my toy yorkie just over 3lb gave him one

Customer Question

Just sent MSG about my toy yorkie just over 3lb gave him one dose of medicaments Wednesday in mouth instead of on food today he diarrhoea with blood otherwise seems fine was castrated Tuesday sorry that should read MEDICAM
Submitted: 3 years ago.
Category: Vet
Expert:  Dr. Michael Salkin replied 3 years ago.
Aloha! You're speaking with Dr. Michael Salkin
I'm sorry for the delay in responding to you. When any evidence of gastrointestinal distress is seen - inappetance, vomiting and/or diarrhea - following the administration of a nonsteroidal antiinflammatory drug (NSAID) such as Metacam (meloxicam) - that drug must be stopped. Blood in Milo's diarrhea suggests gastrointestinal ulceration and so Milo's vet should prescribe an antacid such as famotidine (PepcidTwo) dosed at 1/4 of a 10mg tablet twice daily as well as sucralfate - a liquid bandage which helps heal ulcers in the GI tract.

NSAID toxicity can occur if the drug is administered on food or directly into the mouth. You didn't cause this toxicity by dosing him orally. Please respond with further questions or concerns if you wish.
Dr. Michael Salkin and other Vet Specialists are ready to help you
Customer: replied 3 years ago.
My vet not open till Monday do you think milo can wait till then or not?
Expert:  Dr. Michael Salkin replied 3 years ago.
He is otherwise well and so you can administer the PepcidTwo at 1/4 of a 10mg tablet twice daily and see if he normalizes by Monday. Please continue our conversation if you wish.

Thank you for your kind accept. I appreciate it.

Related Vet Questions